Article may be outdated

This article is 6 days old. Some details may have changed since publication.

Psychiatric Times·3 min read·medium

ADHD Medications for Managing Menopausal Brain Fog: Improvements in Subjective Executive Function

L
Leah Kuntz
ADHD Medications for Managing Menopausal Brain Fog: Improvements in Subjective Executive Function
✦AI Summary

A scoping review suggests that ADHD medications like lisdexamfetamine and atomoxetine may help alleviate brain fog and executive dysfunction in perimenopausal women. While subjective symptoms improved, objective cognitive measures remained largely unchanged, indicating a need for further research.

Why it matters

This study highlights a potential new therapeutic avenue for women experiencing cognitive changes during menopause, which are often misidentified or undertreated.

✦Dive DeeperCreate a free account to unlock

According to a new review, attention-deficit/hyperactivity disorder (ADHD) medications may help improve brain fog in perimenopausal women.

Investigators underwent a scoping review to better understand the potential of ADHD medications as a novel, targeted therapy to improve executive dysfunction experienced during women’s perimenopause period. They specifically looked at original research studies involving the ADHD medications lisdexamfetamine and atomoxetine, and their effects on cognition and ADHD symptom severity. Inclusion criteria included biological women 45 to 60 years of age with a last menstrual period less than 10 years ago. Exclusion criteria included transgender women, disordered sleep, surgical menopause, primary ovarian insufficiency, premature or early menopause, and previous or current cancer diagnosis.

Continue reading on Headlinne

Create a free account to read the full article.

Read full article →
healthscience
✦

Get smarter about the news

Sign up free for a feed built around what you actually care about, Dive Deeper research on any story, and the full text of every article.

Create free account

Already have an account? Sign in